Hail, McIntosh
- When
- June 11, 2:25 PM EST to 2:26 PM EST
- Where
- McIntosh County, 0.69 mi N of Crescent
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 31.510, -81.370
A post office employee reported dime to penny size hail.
Convergence within an area featuring mixed layer CAPES between 2500 to 3500 J/kg produced numerous pulse severe thunderstorms south of Interstate 16. A few thunderstorms became severe with quarter size hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Convergence within an area featuring mixed layer CAPES between 2500 to 3500 J/kg produced numerous pulse severe thunderstorms south of Interstate 16. A few thunderstorms became severe with quarter size hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 11, 12:49 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 149 PM EDT FRI JUN 11 2010 .SYNOPSIS... HIGH PRESSURE WILL REMAIN SITUATED JUST SE OF THE AREA THROUGH EARLY NEXT WEEK...AS A LEE SIDE TROUGH DEVELOPS SATURDAY AND PERSISTS INLAND. THE AREA WILL EXPERIENCE THE HOTTEST WEATHER OF THE SEASON SO FAR FROM SATURDAY THROUGH TUESDAY. A BACKDOOR COLD FRONT MAY APPROACH THE REGION BY MIDWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DEEP LAYERED RIDGING WILL PREVAIL OVER THE AREA TODAY. H5 HEIGHTS WILL CONSISTENT LINGER IN THE 592-593 DAM RANGE WHILE H85 TEMPS CLIMB TO NEARLY 19C. STRONG SUNSHINE EARLY HAS ALREADY PUSHED TEMPS INTO THE UPR 80S AND LWR 90S...ON PAR WITH GUIDANCE WHICH IS INDICATING HIGHS IN THE MID 90S TODAY. A FEW UPR 90S READINGS IN FAR INLAND PORTIONS OF THE CHS CWFA ARE POSSIBLE. AS FOR DEWPOINTS...AND HENCE HEAT INDEX CONCERNS...THE SEABREEZE WILL BE ABLE TO MAKE DECENT INLAND PROGRESS TODAY DUE TO LESS INFLUENCE OF WLY FLOW WITH THE RIDGE AXIS ALOFT. THUS...DEWPOINTS IN THE LOW- MID 70S WILL BE COMMON THROUGHOUT THE CWFA WHICH WOULD BE RIGHT AT THE TIME OF PEAK HEAT THIS AFTN. THIS WILL RESULT IN WIDESPREAD 100-104 DEGREE HEAT INDEX VALUES...AND A FEW SMALL AREAS OF SHORT- DURATION 105-107 DEGREE HEAT INDEX VALUES IN FAR INTERIOR PORTIONS OF THE CHS CWFA. CONFIDENCE IS NOT HIGH ENOUGH THAT THE DURATION WILL EXCEED THE 1-HOUR CRITERIA NEEDED FOR A HEAT ADVISORY SO WILL HOLD OFF AN ADVISORY AND MAINTAIN MENTION IN THE TEXT/GRIDDED PUBLIC FORECAST ALONG WITH THE HAZARDOUS WX OUTLOOK. WITH THE AFOREMENTIONED RIDGE ALOFT...CONVECTION WILL BE HARD TO COME BY TODAY. RAW 12Z KCHS RAOB HAS A CONVECTIVE TEMP OF 93...WHICH MAKES SENSE FOR THE NRN HALF OF THE CWFA. FURTHER S...CONVECTIVE TEMPS ARE IN THE 94-96 DEGREE RANGE WHICH MAKES SENSE GIVEN THE HIGHER STRENGTH OF RIDGE OVER SE GA. A STRONG CAP OF 4.5 DEG C WILL BE DIFFICULT TO OVERCOME AND WITH A LACK OF CONVECTION OVER THE PAST FEW DAYS PLUS NO ACTIVITY EXPECTED TO COME IN FROM THE W...THE MAIN PLAYER WILL BE THE SEABREEZE. PER RUC...SREF AND HRRR MODEL DEPICTIONS...CONVECTION LOOKS TO BE LIMITED TO THE SEABREEZE ITSELF AND MAINLY OVER COASTAL SE GA JUST BEHIND THE SEABREEZE WHERE THERE WILL BE SOME MINOR PVA. EVEN SO...COVERAGE WILL BE RATHER SPARSE SO HAVE OPTED TO NUDGE POPS BACK TO NO HIGHER THAN 30 PERCENT IN SE GA AND NO HIGHER THAN 20 PERCENT IN SE SC. WARM MIDLAYERS WITH RATHER WEAK LAPSE RATES WILL KEEP STORM STRENGTH FAIRLY NOMINAL. WEAK STORM MOTIONS /LESS THAN 10 KT/ COULD BE A FACTOR IN LOCALLY HEAVY RAIN IF ANY STORMS HAVE A LONG ENOUGH LIFE SPAN. ALSO...MODIFIED 12Z KCHS SOUNDING PRODUCES AROUND 3500 J/KG CAPE...-7 DEG LI...AND DCAPE OVER 850 J/KG SO ANY STORM THAT DOES GROW WITH STRONG UPDRAFTS COULD PRODUCE GUSTY WINDS. STILL...COVERAGE WILL BE NOT BE GREAT. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... CONVECTION WILL END QUICKLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND THE VORT LOBE SHIFTING SOUTH OF THE REGION. A WARM SOUTHERLY SYNOPTIC FLOW WILL NOT ALLOW TEMPS TONIGHT TO DROP ANY LOWER THAN THE LOWER AND MIDDLE 70S. GROUND FOG EXPECTED IN AREAS THAT RECEIVE RAINFALL TODAY AS GEOSTROPHIC WINDS AT 1000 MB DROP TO LESS THAN 10 KT. A DEEP MID LVL RIDGE WILL CONTINUE TO DEVELOP OVER THE SOUTH CENTRAL UNITED STATES AND SHIFT OVER THE SOUTHEAST...THUS SETTING UP HOT AND HUMID CONDITIONS THIS WEEKEND THROUGH EARLY NEXT WEEK. 500MB HEIGHTS AROUND 5940 METERS AND 1000MB-850MB THICKNESS VALUES NEAR 1430/1440 METERS SUPPORT HIGH TEMPS IN THE MID 90S SATURDAY THROUGH MONDAY. SOME LOCATIONS MAY SEE THE UPPER 90S WEST OF INTERSTATE 95 IN SOUTHEASTERN GEORGIA BY MONDAY. RECORD HIGH TEMPS ARE A POSSIBILITY FOR SOME LOCATIONS AHEAD OF AFTERNOON/EVENING SEA BREEZES. MODELS ARE IN GOOD AGREEMENT THAT AN H5 SHORTWAVE WILL MOVE AROUND THE NORTHERN EDGE OF THE RIDGE LATE SATURDAY AND SUNDAY...THUS AIDING A DOWNSLOPING WIND COMPONENT THAT WILL FURTHER CONTRIBUTE TO WARMING TEMPS A FEW DEGREES OVER AREAS INLAND AHEAD OF LATE AFTERNOON/EVENING SEA BREEZES. THE EFFECTS OF THE DOWNSLOPING COMPONENT SHOULD BE STRONGER ON SUNDAY AND MONDAY AS THE H5 SHORTWAVE SHIFTS OVER NORTH CAROLINA...WHICH WILL LIKELY DELAY THE TIMING OF A SEABREEZE. DESPITE WEST/SOUTHWEST WINDS OVER MUCH OF THE AREA...SFC DEWPTS ARE EXPECTED TO REACH THE MID 70S OVER MUCH OF THE FORECAST AREA...WITH UPPER 70 DEWPTS POSSIBLE MONDAY. HIGH TEMPS AND SFC DEWPTS WILL LIKELY SUPPORT INCREASING HEAT INDICES FROM 100-106 SATURDAY TO 105-112 DEGREES SUNDAY AND MONDAY. HIGHEST INDICES ARE EXPECTED MONDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED STARTING SATURDAY THROUGH EARLY NEXT WEEK. OVERNIGHT LOWS WILL REMAIN IN THE LOW TO MID 70S. H5 SHORTWAVE ENERGY ON THE NORTHERN EDGE OF THE RIDGE ALONG WITH STRONG SFC HEATING AND MODEST LOW LVL MOISTURE WILL SUPPORT AT LEAST A SLIGHT CHANCE TO LOW END CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY...WITH COVERAGE BEING GREATEST OVER INLAND AREAS. TIMING OF SHOWERS/THUNDERSTORMS MAY BE DELAYED SUNDAY AND MONDAY AS THE SEABREEZE PUSHES INLAND LATE. ACTIVITY WILL LIKELY BE ENHANCED OVER INLAND SC LOCATIONS AS THE H5 SHORTWAVE SHIFTS OVER NORTH CAROLINA AND THEN OFFSHORE. GIVEN PWATS AROUND 2 INCHES AND WARM MID LVLS...PULSE TYPE STORMS ARE EXPECTED WITH BRIEF HEAVY RAINFALL BEING THE MAIN CONCERN. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MONDAY NIGHT THROUGH TUESDAY...GUIDANCE CONTINUES TO DEPICT DEEP LAYER RIDGING OVER THE REGION THROUGH TUESDAY. THE PATTERN SUPPORTS ABOVE NORMAL TEMPERATURES WITH HIGHS REACHING THE MID 90S AWAY FROM THE COASTLINE AHEAD OF A LATE AFTERNOON SEABREEZE. HOT AND HUMID CONDITIONS WILL CONTINUE AS WEST/SOUTHWEST FLOW PERSISTS AND SFC DEWPTS REMAIN IN THE MID 70S. WITH THESE CONDITIONS IN PLACE...HEAT INDICES AS HIGH AS 100 TO 106 DEGREES ARE POSSIBLE...THUS ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED TUESDAY. RELIEF WILL ONLY COME WITH DIURNAL SHOWERS/THUNDERSTORMS ALONG THE AFTERNOON/EVENING SEABREEZE. WEDNESDAY AND THURSDAY...THE MID LEVEL RIDGE SHOULD BEGIN TO WEAKEN WEDNESDAY AS A BACKDOOR COLD FRONT APPROACHES FROM THE NORTH. HIGH TEMPS SHOULD BE A FEW DEGREES COOLER IN THE LOW 90S OVER MUCH OF THE AREA AS THE FRONT STALLS NEAR OR OVER THE FORECAST AREA THURSDAY. SCATTERED POPS WILL REMAIN IN THE FORECAST WEDNESDAY AND THURSDAY AFTERNOON...WITH HIGHEST POPS SEEN OVER SOUTHEASTERN GEORGIA NEAR THE VICINITY OF THE EXPECTED STATIONARY FRONT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS WILL PREVAIL THROUGH TOMORROW AFTERNOON... THOUGH THERE WILL BE ISOLATED CONVECTION CONCERNS THIS AFTERNOON FOLLOWED BY GROUND FOG CONCERNS EARLY TOMORROW MORNING. VERY SPARSE ECHOES ARE SHOWING UP ON KCLX RADAR ATTM...MAINLY OVER SE GA. CHCS ARE SLIGHTLY GREATER OF SEEING CONVECTION AT KSAV THAN KCHS...BUT CHCS ARE OVERALL TOO SMALL TO PINPOINT LOCATION OF SUCH STORMS TO THE AIRPORTS. AM NOT EVEN GOING TO CARRY CB MENTION AT KCHS WHERE THE ATMOS IS MORE STABLE THAN KSAV. WILL KEEP CB MENTION GOING AT KSAV...PARTICULARLY WITH CONVECTION ALREADY HAVING DEVELOPED...BUT CHCS REMAIN SMALL OF SEEING PRECIP REACH THE AIRPORT. AFTER DARK...WINDS WILL SETTLE DOWN AND THE ATMOS WILL BECOME QUITE STABLE. HIGH MOISTURE WITHIN THE LOWEST LAYERS UNDER THE NIGHTLY INVERSION LOOK TO PROMOTE AT LEAST MVFR VSBYS BY THE PRE- DAWN HOURS. HAVE INCLUDED TEMPO GROUPS FOR THE TIMES BEST SUITED FOR FOG DEVELOPMENT PER MODEL GUIDANCE. AFTER SUNRISE...HAZY CONDITIONS WILL PREVAIL UNDER A DEEP HIGH PRESSURE RIDGE. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED... ALTHOUGH ISOLATED TO SCATTERED TSTMS ARE POSSIBLE EACH AFTERNOON AND EVENING. && .MARINE... CONDITIONS WILL REMAIN BENIGN ACROSS THE COASTAL WATERS THROUGH TONIGHT...WITH SE-S WINDS THIS AFTERNOON AND EVENING. WINDS ACROSS THE MARINE AREA THROUGH TONIGHT WILL NOT REACH ANY HIGHER THAN 10-12 KT. SEAS WILL CONTINUE AS A COMBINATION OF SMALL WIND WAVES AND SMALL E-SE SWELL WAVES. COMBINED WILL BE LIMITED TO NO MORE THAN 2 OR 3 FT. HIGH PRESSURE WILL REMAIN OVER THE COASTAL WATERS THROUGH EARLY NEXT WEEK. HAVE MAINTAINED SOUTH/SOUTHEAST SURFACE WINDS BETWEEN 10 TO 15 KNOTS THROUGH THE WEEKEND...WITH SLIGHT INCREASES AROUND 15 KNOTS DURING LATE AFTERNOON/EARLY EVENING SEABREEZE CIRCULATIONS. CONDITIONS WILL REMAIN WELL BELOW SCA CRITERIA OVER ALL WATERS. WINDS AND SEAS MAY INCREASE/BUILD TO 15 TO 20 KNOTS AND 3 TO 5 FEET FOR WATERS BEYOND 20 NM IN OUR NORTHERN SC COASTAL WATERS SUNDAY NIGHT AS AN H5 SHORTWAVE SHIFTS OFFSHORE JUST NORTH OF THE AREA. OTHERWISE...SEAS AROUND 2 FEET ARE ANTICIPATED OVER ALL COASTAL WATERS THROUGH EARLY NEXT WEEK. SWELLS AND CONTINUED SOUTH/SOUTHEAST SFC WINDS WILL GRADUALLY BUILD SEAS TOWARDS MID WEEK...MAINLY OVER OUTER COASTAL WATERS...AS ANOTHER BACKDOOR COLD FRONT MAKES A RUN FOR THE CAROLINAS BY MIDWEEK. && .CLIMATE... DEEP RIDGING AND A DOWNSLOPING WIND COMPONENT WILL ALLOW HIGH TEMPS TO APPROACH RECORD LEVELS SATURDAY THROUGH TUESDAY. GUIDANCE SUPPORTS AT LEAST A CHANCE OF REACHING RECORD HIGH TEMPS...MAINLY FOR THE KCHS AIRPORT. THE RECORDS AT KSAV AND KCHL LOOK TOO HIGH TO BE REACHED AT THIS TIME. RECORD HIGH TEMPS FOR KCHS AIRPORT SATURDAY...96 SET IN 1977 SUNDAY...97 SET IN 2002 MONDAY...97 SET IN 2002 TUESDAY...98 SET IN 1981 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 431 AM EDT FRI JUN 11 2010 GAZ101-116>119-137>141-SCZ040-042>045-047>052-120845- EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 431 AM EDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXCESSIVE HEAT...HOT AND HUMID CONDITIONS WILL IMPACT THE AREA SATURDAY THROUGH TUESDAY. HEAT INDICES OF 105 OR GREATER CAN BE EXPECTED AWAY FROM THE BEACHES EACH AFTERNOON...WITH HIGHEST VALUES UP TO 108 TO 112 DEGREES MONDAY AFTERNOON. HEAT ADVISORIES WILL LIKELY BE ISSUED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099-100-114-115-120845- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS- 431 AM EDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. EXCESSIVE HEAT...HOT AND HUMID CONDITIONS WILL IMPACT THE AREA THIS AFTERNOON. HEAT INDICES WILL REACH NEAR 105 DEGREES...BUT ONLY FOR AROUND 1 HOUR. SHOULD HEAT INDICES REACH 105 DEGREES OR GREATER FOR 2 HOURS OR MORE THAN A HEAT ADVISORY WOULD BE REQUIRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXCESSIVE HEAT...HOT AND HUMID CONDITIONS WILL IMPACT THE AREA SATURDAY THROUGH TUESDAY. HEAT INDICES OF 105 OR GREATER CAN BE EXPECTED EACH AFTERNOON...WITH HIGHEST VALUES UP TO 108 TO 112 DEGREES MONDAY AFTERNOON. HEAT ADVISORIES WILL LIKELY BE ISSUED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-120845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 431 AM EDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT FRI JUN 11 2010
GAZ140-141-111945-
COASTAL MCINTOSH-INLAND MCINTOSH-
312 PM EDT FRI JUN 11 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 345 PM EDT...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHEAST OF ASHINTILLY...MOVING SOUTH
AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DARIEN AND RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3126 8139 3133 8146 3135 8147 3134 8143
3139 8147 3143 8133 3140 8131 3143 8131
3144 8127 3141 8125 3137 8127 3140 8130
3139 8131 3136 8127 3132 8130 3130 8128
3129 8130 3132 8131 3134 8135 3132 8138
TIME...MOT...LOC 1912Z 343DEG 5KT 3133 8134The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 19:24 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
A post office employee reported dime to penny size hail.
An emergency manager reported one tree down along the southern portion of Johnson Road.
Law enforcement reported several trees and powerlines down in and around Darien, Georgia.
A emergency manager reported powerlines down in 8 locations around Darien, Georgia. A few homes had minor roof damage due to falling limbs.
The public reported several large oak tree limbs down across a parking lot and roadways near the Sapelo Hammock Golf Club.
The public reported trees uprooted and powerlines down. A few trees fell on cabins and out buildings.
A trained spotter reported quarter size hail.
A tree was reported down across Old Sunberry Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238086, 238089, 238090, 238094, 238091, 238092, 238087, 238093.